Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Feb 17, 2012, 3:49 PM CST. It took effect at Feb 18, 2012, 3:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 3:49 PM CST (21:49 UTC)
- In effect from
- Feb 18, 2012, 3:00 PM CST
- Expired
- Feb 19, 2012, 3:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
170 WHUS74 KHGX 172149 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 349 PM CST FRI FEB 17 2012 ...HIGH OFFSHORE WINDS AND SEAS LATE SATURDAY INTO SUNDAY MORNING... .A TIGHT PRESSURE GRADIENT BEHIND AN OFFSHORE COLD FRONT SATURDAY WILL BE STRONG ENOUGH...WITH COLDER AIR MIXING DOWN TO THE RELATIVELY WARMER WATER SURFACE...TO SUPPORT PLUS 20 KNOT SUSTAINED WINDS. IN RESPONSE TO THESE STRONG NORTHERLIES...SEA HEIGHTS WILL INCREASE BY ANOTHER TWO TO THREE FEET. GMZ350-355-370-375-182200- /O.NEW.KHGX.SC.Y.0013.120218T2200Z-120219T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 349 PM CST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 6 AM CST SUNDAY. * WINDS...20 TO 25 KNOTS...GUSTS TO 35 KNOTS. * SEAS...4 TO 6 FEET NEARSHORE...6 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-182200- /O.NEW.KHGX.SC.Y.0013.120219T0000Z-120219T1200Z/ MATAGORDA BAY-GALVESTON BAY- 349 PM CST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY. * WINDS...20 KNOTS...GUSTS TO NEAR 30 KNOTS. * SEAS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
067 WHUS74 KHGX 180340 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 940 PM CST FRI FEB 17 2012 ...HIGH OFFSHORE WINDS AND SEAS LATE SATURDAY INTO SUNDAY MORNING... .A TIGHT PRESSURE GRADIENT BEHIND AN OFFSHORE COLD FRONT SATURDAY WILL BE STRONG ENOUGH...WITH COLDER AIR MIXING DOWN TO THE RELATIVELY WARMER WATER SURFACE...TO SUPPORT PLUS 20 KNOT SUSTAINED WINDS. IN RESPONSE TO THESE STRONG NORTHERLIES...SEA HEIGHTS WILL INCREASE BY ANOTHER TWO TO THREE FEET. GMZ350-355-370-375-181145- /O.CON.KHGX.SC.Y.0013.120218T2200Z-120219T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 940 PM CST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 6 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS...GUSTS TO 35 KNOTS. * SEAS...4 TO 6 FEET NEARSHORE...6 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-181145- /O.CON.KHGX.SC.Y.0013.120219T0000Z-120219T1200Z/ MATAGORDA BAY-GALVESTON BAY- 940 PM CST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY... * WINDS...20 KNOTS...GUSTS TO NEAR 30 KNOTS. * SEAS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
841 WHUS74 KHGX 180945 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 AM CST SAT FEB 18 2012 ...STRONG NORTHWEST WINDS AND ROUGH SEAS LATE SATURDAY INTO SUNDAY MORNING... .STRONG WIND ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT SATURDAY NIGHT AND PERSIST INTO SUNDAY MORNING. ROUGH SEAS ARE EXPECTED TO DEVELOP IN OFFSHORE AREAS AS WINDS INCREASE WITH GUSTS NEAR GALE FORCE. GMZ330-350-355-370-375-181745- /O.EXT.KHGX.SC.Y.0013.120218T2100Z-120219T1200Z/ MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 345 AM CST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... * WINDS...20 KNOTS IN BAYS...25 KNOTS GUSTS TO NEAR 35 KNOTS IN OFFSHORE WATERS. * SEAS...BAYS CHOPPY TO ROUGH. SEAS 7 TO 8 FEET IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ335-181745- /O.CON.KHGX.SC.Y.0013.120219T0000Z-120219T1200Z/ GALVESTON BAY- 345 AM CST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WINDS...20 KNOTS...GUSTS TO NEAR 30 KNOTS. * SEAS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
768 WHUS74 KHGX 181509 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 909 AM CST SAT FEB 18 2012 ...STRONG NORTHWEST WINDS AND ROUGH SEAS LATE SATURDAY INTO SUNDAY MORNING... .STRONG WIND ARE EXPECTED TO DEVELOP BEHIND AN EXITING LOW PRESSURE AREA LATE THIS AFTERNOON INTO SUNDAY MORNING. ROUGH SEAS ARE EXPECTED TO DEVELOP IN OFFSHORE AREAS AS WINDS INCREASE WITH GUSTS NEAR GALE FORCE. GMZ330-350-355-370-375-182315- /O.CON.KHGX.SC.Y.0013.120218T2100Z-120219T1200Z/ MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 909 AM CST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS IN THE BAY...20 TO 25 KNOTS OVER THE GULF WATERS WITH GUSTS TO NEAR 35 KNOTS IN THE OFFSHORE WATERS. * SEAS...BAY WATERS ROUGH. GULF WATERS SEAS 3 TO 6 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ335-182315- /O.CON.KHGX.SC.Y.0013.120219T0000Z-120219T1200Z/ GALVESTON BAY- 909 AM CST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS. * SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
721 WHUS74 KHGX 182126 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 326 PM CST SAT FEB 18 2012 ...STRONG NORTHWEST WINDS AND ROUGH SEAS LATE SATURDAY INTO SUNDAY MORNING... .STRONG WINDS DEVELOPING BEHIND AN EXITING LOW PRESSURE AREA LATE THIS AFTERNOON WILL LINGER INTO SUNDAY MORNING. ROUGH SEAS ARE EXPECTED TO DEVELOP IN OFFSHORE AREAS AS GUSTS TO NEAR GALE FORCE ARE EXPECTED THIS EVENING. GMZ335-190530- /O.EXT.KHGX.SC.Y.0013.120218T2126Z-120219T1200Z/ GALVESTON BAY- 326 PM CST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS. * SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-350-355-370-375-190530- /O.CON.KHGX.SC.Y.0013.000000T0000Z-120219T1200Z/ MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 326 PM CST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS IN THE BAY...20 TO 30 KNOTS OVER THE GULF WATERS WITH GUSTS TO NEAR 35 KNOTS IN THE OFFSHORE WATERS. * SEAS...BAY WATERS ROUGH. SEAS OVER THE GULF WATERS 4 TO 6 FEET NEARSHORE AND 6 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
658 WHUS74 KHGX 190321 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 921 PM CST SAT FEB 18 2012 ...STRONG NORTHWEST WINDS AND ROUGH SEAS LATE THROUGH SUNDAY MORNING... .STRONG NORTHWEST WINDS IN THE WAKE OF SATURDAY'S STORM SYSTEM WILL LINGER INTO SUNDAY MORNING. GMZ330-335-350-355-370-375-191130- /O.CON.KHGX.SC.Y.0013.000000T0000Z-120219T1200Z/ MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 921 PM CST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS IN THE BAYS... 20 TO 30 KNOTS OVER THE GULF WATERS WITH GUSTS TO NEAR 35 KNOTS IN THE OFFSHORE WATERS. * SEAS...BAY WATERS ROUGH. SEAS OVER THE GULF WATERS 4 TO 6 FEET NEARSHORE AND 6 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
478 WHUS74 KHGX 191001 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 401 AM CST SUN FEB 19 2012 ...STRONG NORTHWEST WINDS AND ROUGH SEAS THROUGH SUNDAY MORNING... .STRONG NORTHWEST TO NORTH WINDS SHOULD SLOWLY BEGIN TO DECREASE LATER THIS MORNING. UNTIL THEN GUSTS TO GALE FORCE WILL BE POSSIBLE WITH ROUGH SEAS IN OFFSHORE AREAS. GMZ330-335-191115- /O.CAN.KHGX.SC.Y.0013.000000T0000Z-120219T1200Z/ MATAGORDA BAY-GALVESTON BAY- 401 AM CST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION WITH WINDS DROPPING BELOW 20 KNOTS BUT BAY WATERS MAY STILL BE CHOPPY. $$ GMZ350-355-370-375-191500- /O.EXT.KHGX.SC.Y.0013.000000T0000Z-120219T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 401 AM CST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...20 TO 30 KNOTS OVER THE GULF WATERS WITH GUSTS TO NEAR 35 KNOTS IN THE OFFSHORE WATERS. * SEAS...SEAS OVER THE GULF WATERS 4 TO 6 FEET NEARSHORE AND 6 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
923 WHUS74 KHGX 191453 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 853 AM CST SUN FEB 19 2012 ...STRONG NORTHWEST WINDS AND ROUGH SEAS THROUGH SUNDAY MORNING... .STRONG NORTH WINDS WILL DIMINISH THIS AFTERNOON AS HIGH PRESSURE BUILDS OVERHEAD. GMZ350-355-370-191800- /O.EXT.KHGX.SC.Y.0013.000000T0000Z-120219T1800Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- 853 AM CST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...20 TO 25 KNOTS DIMINISHING TO 15 KNOTS OR LESS THIS AFTERNOON. * SEAS...2 TO 4 NEARSHORE AND 5 TO 7 OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ375-192100- /O.EXT.KHGX.SC.Y.0013.000000T0000Z-120219T2100Z/ WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 853 AM CST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...20 TO 25 KNOTS DIMINISHING TO 15 KNOTS OR LESS IN THE AFTERNOON. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
157 WHUS74 KHGX 191542 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 942 AM CST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT... .STRONG NORTH WINDS WILL DIMINISH THIS AFTERNOON AS HIGH PRESSURE BUILDS OVERHEAD. GMZ350-370-191645- /O.CAN.KHGX.SC.Y.0013.000000T0000Z-120219T1800Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- 942 AM CST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS DIMINISHED BELOW 20 KNOTS LATE THIS MORNING. $$ GMZ375-192100- /O.CON.KHGX.SC.Y.0013.000000T0000Z-120219T2100Z/ WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 942 AM CST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...20 TO 25 KNOTS DIMINISHING TO 15 KNOTS OR LESS IN THE AFTERNOON. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ355-191800- /O.CON.KHGX.SC.Y.0013.000000T0000Z-120219T1800Z/ WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 942 AM CST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...20 TO 25 KNOTS DIMINISHING TO 15 KNOTS OR LESS THIS AFTERNOON. * SEAS...2 TO 4 NEARSHORE AND 5 TO 7 OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:14 PM CST, 35 minutes earlier.
Area forecast discussion, Feb 17, 3:14 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
314 PM CST FRI FEB 17 2012
.DISCUSSION...
AT 20Z...A WARM FRONT EXTENDED FROM CRP TO NEAR PSX AND THEN EAST
ACROSS THE GULF. THE FRONT HAS BEEN MOVING SLOWLY NORTH AND WILL
LIKELY SERVE AS THE FOCUS FOR HEAVY RAIN OVERNIGHT. SHRA/TSRA ARE
BEGINNING TO DEVELOP AND THE CONVECTION WILL INCREASE IN COVERAGE
AND INTENSITY AS THE UPPER LOW OVER NORTHERN MEXICO SHIFTS EAST
TONIGHT AND SATURDAY. SURFACE LOW PRESSURE WILL DEVELOP OVER
NORTHERN MEXICO AND THIS FEATURE WILL MOVE UP THE COAST OVERNIGHT.
STRONG LOW LEVEL CONVERGENCE WILL DEVELOP TONIGHT AND HEAVY RAIN
IS EXPECTED TO FOCUS ALONG AND NORTH OF THE WARM FRONT IN THE
CONVERGENT ZONE. PW VALUES ARE PROGGED TO INCREASE TO 1.7 INCHES
BY 12Z SATURDAY. UPPER LEVEL WINDS WILL BECOME STRONGLY DIVERGENT
BETWEEN 06-12Z AS THE UPPER LOW APPROACHES WITH SOUTHEAST TEXAS
LYING IN A WELL DEFINED JET COUPLET. FURTHER NORTH...ANOTHER AXIS
OF HEAVY RAIN WILL LIKELY DEVELOP ALONG THE TRACK OF THE 850 MB
LOW. WRAP AROUND MOISTURE WILL KEEP RAIN OVER THE NORTHERN ZONES
WHILE DRY SLOTTING FURTHER SOUTH SHOULD ALLOW THE RAIN TO END IN
THE EARLY AFTERNOON. AT THIS TIME...FEEL STRATIFORM RAIN WITH
EMBEDDED THUNDER WILL DEVELOP OVER THE NORTH...AND NUMEROUS
SHOWERS AND THUNDERSTORMS WITH CONVECTIVE BURSTS OF HEAVIER RAIN
WILL PREVAIL SOUTH. CURRENTLY FEEL 1 TO 2 INCHES OF RAIN WILL FALL
OVER THE NORTH AND 2 TO 4 INCHES WILL FALL ALONG AND SOUTH OF U.S.
HIGHWAY 59 TOWARD THE COAST. WILL MAINTAIN THE FLOOD WATCH THROUGH
18Z SATURDAY. HPC HAS OUTLOOKED PARTS OF THE UPPER TEXAS COAST IN
SLIGHT RISK FOR EXCESSIVE RAINFALL. IF WEDNESDAYS RAIN EVENT IS
ANY INDICATION...IT WILL ONLY TAKE 2.0 TO 2.5 INCHES OF RAIN IN 3
HOURS TO PRODUCE RUN-OFF AND FLOODING. STORMS CLOSE TO THE COAST
WILL ALSO HAVE THE POTENTIAL TO PRODUCE SOME GUSTY WINDS BUT FEEL
THE HEAVY RAIN IS THE PRIMARY SEVERE WEATHER HAZARD.
CONDITIONS WILL DRY OUT SUN/MON BEFORE ANOTHER MID LEVEL TROUGH
SWINGS THROUGH THE REGION ON TUESDAY/WEDNESDAY. MOISTURE LOOKS
RATHER LIMITED AT THIS TIME BUT WILL CARRY SLIGHT CHANCE JUST IN
CASE. ECMWF AND GFS DIFFER TOWARD THE END OF NEXT WEEK. TOSSED IN
20S FOR NEXT SATURDAY IN CASE THE ECMWF IDEA OF BRINGING ANOTHER
TROUGH ACROSS PANS OUT. 43
&&
MARINE...
EASTERLY FETCH WILL PERSIST INTO TONIGHT...WITH A BRIEF ONSHORE
COMPONENT EARLY SATURDAY BEFORE TURNING STRONG OFFSHORE MID-DAY.
THIS VEERING OF THE WINDS DUE TO A PASSING AREA OF LOW PRESSURE.
LIGHT RAIN WILL BECOME MORE STEADY TONIGHT...PERIODS OF OVERNIGHT
INTO EARLY SATURDAY HEAVY DOWNPOURS AND THUNDERSTORMS. AS THE
PRECIPITATION ENDS TOMORROW MORNING...WINDS WILL TURN OUT OF THE
NORTH AT BETWEEN 20-25 KNOTS SUSTAINED (GUSTS TO AROUND 30 KNOTS)
THROUGH SUNDAY MORNING. HIGH PRESSURE BUILDING DOWN OVER REGION
SUNDAY WILL VEER LIGHT WINDS BACK TO ONSHORE BY MONDAY. THE NEXT
WESTERN SYSTEM WILL BE RIGHT ON THE HEELS OF TONIGHT'S SYSTEM...THUS
RE-TIGHTENING THE INLAND PRESSURE GRADIENT AND INCREASING ONSHORE
WINDS TO SCEC BY MONDAY AFTERNOON. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 54 60 43 62 44 / 100 100 10 0 10
HOUSTON (IAH) 57 65 46 64 44 / 100 100 10 0 10
GALVESTON (GLS) 60 66 49 61 52 / 100 100 10 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Feb 17, 11:29 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 AM CST FRI FEB 17 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-180900-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
1129 AM CST FRI FEB 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...FLOOD WATCH IN EFFECT FROM 6 PM THIS EVENING
THROUGH NOON SATURDAY...
LIGHT RAIN WILL BE DEVELOPING OVER THE AREA THIS AFTERNOON.
MOISTURE LEVELS WILL DEEPEN TONIGHT IN ADVANCE OF AN UPPER LEVEL
LOW PRESSURE SYSTEM. THE UPPER LEVEL LOW WILL PRODUCE PERIODS OF
SHOWERS AND THUNDERSTORMS TONIGHT. SOME OF THE RAIN WILL BE
LOCALLY HEAVY. AT THIS TIME...IT IS STILL TO DIFFICULT TO
DETERMINE EXACTLY WHERE THE HEAVY RAIN AXIS WILL BECOME
ESTABLISHED...BUT PARTS OF THE AREA WILL RECEIVE BETWEEN 1 AND 3
INCHES OF RAIN. SMALL HAIL AND STRONG WINDS MAY ALSO ACCOMPANY THE
STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE HEAVY RAINS WILL COME TO END LATE SATURDAY AS A COLD FRONT
SWEEPS OUT MOST OF THE MOISTURE. GUSTY WEST AND NORTHWEST WINDS OF
15 TO 25 MPH OR STRONGER WILL DEVELOP IN THE WAKE OF THE DEPARTING
COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
THIS EVENING THROUGH EARLY SATURDAY AFTERNOON.The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:17 AM CST | Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 34 hr |
| Feb 17, 5:14 PM CST | Areal Flood Advisory | HGX | Harris | 61 min |
| Feb 17, 5:48 PM CST | Special Marine Warning | HGX | 117 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.